MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS CIDEX® OPA SOLUTION; BIOCIDES SOLUTIONS

ADVANCED STERILIZATION PRODUCTS CIDEX® OPA SOLUTION; BIOCIDES SOLUTIONS
Catalog Number 20390
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer was retrained on the correct rinsing procedure to include a total of three rinses as per the cidex opa solution ifu, and the customer provided that they have since switched to processing with medivator machines.The batch history record was reviewed and no issues relating to the failure mode were noted.The involved unit met manufacturer specifications at the time of release.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported that their facility did not follow the cidex® opa solution instructions for use (ifu) for instrument rinsing, and the instruments were released and used on patients.The facility confirmed there were no patient symptoms and no injuries reported.Per the cidex® opa solution instructions for use (ifu), a minimum of three one-minute rinses are required using large volumes of fresh water.It was reported that there was human contact with a medical device that was not rinsed per cidex® opa solution ifu; therefore, this event is being reported as a malfunction subsequent to a previous serious injury.
 
Additional Manufacturer Narrative
Asp investigation summary: the investigation included a review of the device batch record, retains testing of lot, trending analysis by lot number, and system risk analysis (sra).Retains testing was completed with no issues identified.All in-process controls are within specifications.Trending analysis by lot number was reviewed for the six months prior to open date and trending was not exceeded.Review of risk documentation shows the risk for residual exposure to be "low." the product was not available for further evaluation.The issue has been attributed to user error as the healthcare worker (hcw) was not following the rinsing procedure in the cidex opa solution instructions for use.The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).

Brand Name
CIDEX® OPA SOLUTION
Common Device Name
BIOCIDES SOLUTIONS
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key12936937
Report Number2084725-2021-00427
Device Sequence Number4884642
Product Code MED
UDI-Device Identifier20705037000071
UDI-Public20705037000071
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K991487
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2023
Device Catalogue Number20390
Device Lot Number116200052
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer01/05/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown